MAUDE Adverse Event Report: CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records has not been performed.Photo was provided and review is currently pending.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.D4: medical device expiration date: unknown.H4: device manufacture date: unknown.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer that the pleurx pleural catheter valve broken off.No medical intervention was required, and there was no exposure to blood or body fluids.There was no reported patient injury.The issue was resolved by replacing the valve.The customer was able to successfully complete the drainage.The catheter had been in place since on (b)(6) 2020.
 
Event or Problem Description
It was reported by the customer that the pleurx pleural catheter valve broken off.No medical intervention was required, and there was no exposure to blood or body fluids.There was no reported patient injury.The issue was resolved by replacing the valve.The customer was able to successfully complete the drainage.The catheter had been in place since (b)(6) 2020.During follow up response it was further reported that the valve is not manufactured by our organization.As a result, the complaint is not applicable.
 
Additional Manufacturer Narrative
H11: one photo sample was received by our quality team for investigation.Upon visual inspection of the photo, we are confident that the catheter shown is not manufactured at the bd mannford site, nor does it appear to be a bd component.We are unable to confirm whether the valve is a bd component, as the single photo does not provide sufficient detail.We can confirm that the valve appears to be missing its top half; however, we cannot determine the cause of this condition or verify whether the valve is a bd-manufactured component.A device history review could not be completed as no batch number was provided.During follow up response it was further reported that the valve is not manufactured by bd.As a result, the complaint is not applicable.This supplemental mdr file# (b)(4) is being submitted to report file # (b)(4).Based on additional information received by the customer it was confirmed that the product is not a bd product; therefore, this file no longer qualifies as a complaint.Initial mdr report submitted on fda report number 1423507-2025-00175.B5 (describe event or problem), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23789943
Report Number1423507-2025-00175
Device Sequence Number5522073
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown